MAUDE Adverse Event Report: MONTERIS MEDICAL SIDEFIRE DIRECTIONAL LASER PROBE; SIDEFIRE¿ DIRECTIONAL LASER PROBE

MONTERIS MEDICAL SIDEFIRE DIRECTIONAL LASER PROBE; SIDEFIRE¿ DIRECTIONAL LASER PROBE
Catalog Number NBP-000-01
Medical Device Problem Codes Fracture (1260); Insufficient Heating (1287)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ablation procedure, the laser fiber of the probe burned above the portable connector module (pcm) connection.Upon starting the laser ablation, the heat was increasing at a slow rate on the noise mask.The user then stopped lasing and the clinical specialist (cs) went into the magnet bay and immediately smelled burning plastic.It was noted that above the laser fiber plug, the fiber was charred.The probe was then disconnected and a new probe was inserted.The user was able to continue with the ablation without issue.There were no patient complications reported in relation to this event.
 
Additional Manufacturer Narrative
Device evaluation: the device was inspected and it was noted that the damaged laser fiber was within the strain relief near the connector.The fiber insulation and strain relief were melted and burned.
 
Event or Problem Description
It was reported that during an ablation procedure, upon starting the laser ablation, the heat was increasing at a slow rate on the noise mask.The user then stopped lasing and the clinical specialist (cs) went into the magnet bay and detected an abnormal smell.It was noted that above the laser fiber plug, the fiber was discolored and had a void.The probe was then disconnected and a new probe was inserted.The user was able to continue with the ablation without issue.There were no patient complications reported in relation to this event.

Brand Name
SIDEFIRE DIRECTIONAL LASER PROBE
Common Device Name
SIDEFIRE¿ DIRECTIONAL LASER PROBE
Manufacturer (Section D)
MONTERIS MEDICAL
14755 27th ave n
suite c
plymouth MN 55447
MDR Report Key8001619
Report Number3009970070-2018-00077
Device Sequence Number16420178
Product Code GEX
UDI-Device Identifier00816589020816
UDI-Public00816589020816
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K131278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2020
Device Catalogue NumberNBP-000-01
Device Lot Number41041-31
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1